I am 27 years old, and since the beginning of my 20's I started developing redness. It seems to be getting worse, and several years ago a dermatologist said I had mild rosacea. I have been put on metrogel, which made it worse, Oracea, which may have helped ever so slightly but I am uncomfortable taking daily antibiotics. I have been doing my research and see that rosacea typically effects the center of the face and not the sides, mine is the EXACT opposite. The highest concentration of redness is in my jawline, and it seems to be spreading to the sides of my face by my ears and eyes, and occasionally on the cheekbones. I have dryness by the eyes, however I have oily skin and would not by any stretch say I have dryness and redness. I do not have acne, just the occasional typical break out.
I don't see a huge correlation between flare ups and outside factors, I love spicy food and eat it daily, I am stressed, and I do drink alcohol, but all of those things are fairly constant, and at times the flare ups are much worse than others erratically.
I have also heard about the correlation between low stomach acid and rosacea. I dont know whether I have this, but I do get regular indigestion feelings, burping and stomach cramps (possibly GERD??). I can tell you that I have been born and raised vegetarian, don't know if thats a possible cause.
Any insight into my problem and how to solve it would be great. Could it be something other than rosacea? Please help!
There are many triggers for rosacea flare up and GERD can cause rosacea flare up. A bacterium (Helicobacter pylori) found in the digestive system of some people that can cause acid reflux disease, has also been investigated as a possible cause for rosacea even. For GERD, Try raising the head of your bed about four inches with blocks. It also might help to avoid eating or drinking for two hours before you lie down. To help control the stomach acid, one should not drink alcohol or drinks with caffeine in them, or eat chocolate or spicy or greasy foods .
Also you can take antacids or PPI inhibitors for the GERD.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.